Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 239, NWS Tulsa, OK

July 30, 1992Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 1992, 4:42 PM CDT for Okfuskee County, Oklahoma. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 30, 1992, 4:42 PM CDT (21:42 UTC)
Expired
Jul 30, 1992, 5:30 PM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Okfuskee County, OK

What was reported inside it

TimeReportWhereRemark
Jul 30, 4:50 PM CDTHail 0.75Okfuskee, OK
Jul 30, 5:40 PM CDTHail 0.88Okfuskee, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1992-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1041 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1992-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1041 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 302142
SVRTUL
OKC107-302230-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT THU JUL 30 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  530 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS
 
IN EAST CENTRAL OKLAHOMA
 
   ...EASTERN OKFUSKEE COUNTY
 
AT 440 PM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 8 MILES SOUTHEAST OF OKEMAH. MOVEMENT WAS EAST AT 15
MILES AN HOUR.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.  FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:55 PM CDT, 47 minutes earlier.

Area forecast discussion, Jul 30, 3:55 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
355 PM CDT THU JUL 30 1992

TSTMS HV DVLPD RPDLY ALNG THE TSTM BNDRY AND ALG THE PREFRONTAL WSHFT LN
IN NE OK.  A WK MESO LOW HAS DVLPD NR THE BNDRY INTRSCTN AND STORM
CHASERS RPT SFC WINDS OF 150 AT 20-30 KTS...SUGG INCRSD S-R HELICITY
VALUES IN ECNTRL OK.  OTHR STORMS CONT IN SE OK NR MID LVL SHEAR AXIS
AND IN POOLED MSTR.  TSTMS WERE BEING AIDED BY THE APCH OF A VORT
LOBE/SHRTWV MOVNG INTO NW OK.

XPCT STORMS IN NE AND ECNTRL OK TO WKN A LTL AFTR SS...BUT CONVCTN MAY
PERSIST IN XTRM SE OK WHERE THE BTR LLVL FLOW IS PROGD AND THICKNESS PAT
FAVORS HVYRNFL.  TSTMS HV PERSISTED IN ZONE 40 FOR MUCH OF THE THE DAY
AND WITH THE PSBLTY OF CONTD CONVCTN WL ISSUE A FFA FOR ZONE FOR TNGT.

SFC CDFNT IS VRY SHALLOW AND SHUD WASHOUT INTO A TROF TNGT OR EARLY
FRI...WITH THE WSHIFT WRKNG INTO SE OK BY MORNING.  AFTR A LTL COOLER
TNGT IN THE N...ONLY MINOR COOLNG IS XPCD.   SCT TSTMS MAY REDVLP WITH
THE WSHIFT IN SE OK ON FRI.

STHRLY FLOW SHUD RETURN ACRS THE AREA AND FRI DAY NGT AND THE APCH OF
THE NEXT VORT IN THE NW FLOW WARRANTS MENTION OF LOW POPS IN THE AREA ON
SAT.

SVR WX IN CWA NOW SO ONLY A QUICK LOHOK AT TEMP GUIDANCE...BUT THEY A
FAIRLY CLOSE.

FCSTS WL BE 5 TO 10 MIN DELAYED.

PRELIM NUMBERS...

TUL 70/89/71/90/71  2--2  BVO 63/87/68/89  1--2
MLC 69/91/71/91/70  6323  IDB 69/89/70/91  8423

/8

.OK...FFA TNGT OKZ040.

In the hours before

Special weather statement, Jul 30, 2:24 PM CDT, 2 hours 18 minutes before
OKZ026>034-040-311200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
225 PM CDT THU JUL 30 1992

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN EASTERN OKLAHOMA
THROUGH TONIGHT ALONG AND SOUTH OF A LINE FROM MIAMI IN OTTAWA COUNTY TO
OILTON IN CREEK COUNTY.

A FEW SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG A THUNDERSTORM
BOUNDARY THAT AT MID AFTERNOON EXTENDED FROM NEAR TULSA TO NEAR STILWELL
IN ADAIR COUNTY.  ONCE DEVELOPED THESE STORMS SHOULD MOVE EASTWARD AT 15
MPH.  WHILE WIND FIELDS ARE RATHER WEAK...ENOUGH INSTABILITY EXISTS FOR
A FEW STORMS TO PRODUCE LARGE HAIL AND WIND GUSTS UP TO 60 MPH.

A FEW THUNDERSTORMS HAVE CONTINUED TO OCCUR IN SOUTHEAST OKLAHOMA NEAR
AN UPPER-LEVEL DISTURBANCE AND IN A POCKET OF VERY MOIST AIR.  OTHER
THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG A WEAK COLD FRONT THAT IS
EXPECTED TO PUSH THROUGH NORTHEAST OKLAHOMA THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE STORMS MAY DEVELOP WITH THE COLD FRONT AND WITH THE
UPPER-LEVEL DISTURBANCE.  ANY OF THE STORMS IN EASTERN OKLAHOMA WILL
PRODUCE HEAVY RAINS.

THE CHANCES FOR SEVERE THUNDERSTORMS SHOULD DIMINISH LATE THIS EVENING
AS THE AIR MASS STABILIZES WITH SUNSET AND THE MAIN UPPER-LEVEL SUPPORT
MOVES EAST OF THE AREA.

EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IN THE SLIGHT RISK
AREA SHOULD BE READY FOR ACTIVATION THIS AFTERNOON AND THIS EVENING.
Local storm report, Jul 30, 3:42 PM CDT, 1 hour before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT THU JUL 30 1992

TIME (CDT)        COUNTY         REPORT

315 PM            OKMULGEE       DIME SIZE HAIL IN MORRIS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:07 PM CDTSevere Thunderstorm WarningTSAAdair53 min
Jul 30, 2:51 PM CDTSevere Thunderstorm WarningTSACherokee69 min
Jul 30, 2:57 PM CDTSevere Thunderstorm WarningTSAOkmulgee48 min
Jul 30, 3:01 PM CDTSevere Thunderstorm WarningTSAMayes59 min
Jul 30, 3:32 PM CDTSevere Thunderstorm WarningTSAOkfuskee58 min
Jul 30, 4:18 PM CDTTornado WarningTSADelaware27 min
Jul 30, 4:27 PM CDTSevere Thunderstorm WarningTSAMuskogee48 min
Jul 30, 5:28 PM CDTSevere Thunderstorm WarningTSAOkfuskee47 min
Jul 30, 6:34 PM CDTSevere Thunderstorm WarningTSAWagoner28 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.